Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Sep 7, 2017, 3:14 AM EDT. It took effect at Sep 8, 2017, 8:00 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 3:14 AM EDT (07:14 UTC)
- In effect from
- Sep 8, 2017, 8:00 AM EDT
- Expired
- Sep 10, 2017, 12:00 AM EDT
- In force
- 40 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
434 WHUS72 KILM 070714 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 314 AM EDT THU SEP 7 2017 AMZ250-252-254-256-071800- /O.NEW.KILM.SC.Y.0037.170908T0300Z-170909T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 314 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
321 WHUS72 KILM 071848 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT THU SEP 7 2017 AMZ250-252-256-080400- /O.EXT.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...GRADUALLY BUILDING SWELL TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-080400- /O.EXT.KILM.SC.Y.0037.170908T1800Z-170910T1200Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 248 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...GRADUALLY BUILDING SWELL TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
969 WHUS72 KILM 080619 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 219 AM EDT FRI SEP 8 2017 AMZ250-252-256-081500- /O.CON.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 219 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-081500- /O.CON.KILM.SC.Y.0037.170908T1800Z-170910T1200Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 219 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS72 KILM 080733 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 333 AM EDT FRI SEP 8 2017 AMZ254-081800- /O.EXT.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 333 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-256-081800- /O.CON.KILM.SC.Y.0037.170908T1200Z-170910T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 333 AM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
311 WHUS72 KILM 081730 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT FRI SEP 8 2017 AMZ250-252-254-256-090400- /O.CON.KILM.SC.Y.0037.000000T0000Z-170910T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 130 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHEAST AND INCREASING TO 20 TO 30 KT. * SEAS...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
586 WHUS72 KILM 090033 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 833 PM EDT FRI SEP 8 2017 AMZ250-252-254-256-090845- /O.EXT.KILM.SC.Y.0037.000000T0000Z-170912T1900Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 833 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT TUESDAY... ...GALE WARNINGS WILL LIKELY BE NEEDED FOR SUN INTO TUE TIME- LINE... * WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE WITH GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. * SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
517 WHUS72 KILM 090305 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1105 PM EDT FRI SEP 8 2017 AMZ252-254-256-091115- /O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T1000Z/ /O.NEW.KILM.GL.W.0005.170910T1000Z-170912T1000Z/ COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1105 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT TUESDAY. * WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE WITH GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. * SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ250-091115- /O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T1600Z/ /O.NEW.KILM.GL.W.0005.170910T1600Z-170912T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- 1105 PM EDT FRI SEP 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY... ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM EDT TUESDAY. * WINDS...NORTHEAST TO EAST PEAKING IN THE 25 TO 35 KT RANGE WITH GUSTS UP TO 40 KT BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. * SEAS...PEAKING IN THE 10 TO 15 FOOT RANGE SUNDAY NIGHT THRU MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DOUGH
668 WHUS72 KILM 090839 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 439 AM EDT SAT SEP 9 2017 AMZ250-252-254-256-092000- /O.EXT.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/ /O.EXT.KILM.GL.W.0005.170910T0400Z-170912T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 439 AM EDT SAT SEP 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT TODAY...BECOMING EAST 30 TO 40 KT SUNDAY AND MONDAY. * SEAS...5 TO 8 FEET TODAY...BECOMING 10 TO 15 FEET SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 17
297 WHUS72 KILM 091913 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 313 PM EDT SAT SEP 9 2017 AMZ250-252-254-256-100400- /O.CON.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/ /O.CON.KILM.GL.W.0005.170910T0400Z-170912T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 313 PM EDT SAT SEP 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY... * WINDS...NORTHEAST 20 TO 30 KT, BECOMING EAST 30 TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 9
136 WHUS72 KILM 100355 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1155 PM EDT SAT SEP 9 2017 AMZ250-252-254-256-102000- /O.EXP.KILM.SC.Y.0037.000000T0000Z-170910T0400Z/ /O.CON.KILM.GL.W.0005.170910T0400Z-170912T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1155 PM EDT SAT SEP 9 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... * WINDS...NORTHEAST 25 TO 35 KT TONIGHT AND SUNDAY...BECOMING EAST 30 TO 40 KT ON MONDAY. * SEAS...8 TO 10 FEET TONIGHT INTO SUNDAY...BECOMING 12 TO 20 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 17
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:22 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 7, 1:22 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 122 AM EDT Thu Sep 7 2017 .SYNOPSIS... A cold front will sweep across the forecast area this evening and off the coast and offshore by daybreak Thursday. High pressure will follow with drier air and slightly below normal temps for the end of this work week and into the upcoming weekend. By the end of the weekend and thru early next week, the forecast area will observe some of the effects from Hurricane Irma given the latest forecast track from the National Hurricane Center. && .NEAR TERM /THROUGH TODAY/... As of 945 PM Wednesday...Latest sfc and radar analysis illustrates the cool front having moved off the ILM CWA coast...and continuing to push southeastward. Post cold frontal shallow convective will mainly be comprised of light rainshowers. Have indicated this pcpn ending or moving off the coast around midnight. Some re-vamping of the POPs this evening and overnight. Have continued to follow the previous trend of a slower clearing trend overnight with much of it to occur by or after daybreak Thu. Post frontal low stratus during the pre-dawn hrs can be expected along with patchy ground fog possible given northerly winds at less than 5 mph. Previous..................................................... As OF 300 PM Wednesday...A cold front extending from Raleigh to Southern Pines southwestward to just west of Columbia will push its way into the area this evening and off the coast overnight. This is our first big cold front of meteorological fall and promises to bring a big airmass change for late tonight and Thursday. Until then, uncapped surface-based instability of 1000-1500 J/kg and 0-6 km bulk shear of 40-45 knots has led to the development of several lines of showers and thunderstorms. This activity appears to be developing along differential heating boundaries and also along the actual surface front. Mean tropospheric flow out ahead of the front is parallel to the boundary leading to training storms and 1+ inch per hour radar rainfall rates. We're watching for storms to produce potentially damaging winds and perhaps localized flooding. 0-1 km helicity values are quite low, less than 100 m^2/s^2, and indicate only a limited potential for tornadoes. Once the front passes offshore tonight, there may be a ~6 hour period of lingering post-frontal low clouds until the dry air arrives and scours the sky clear. Precipitable water currently around 1.8 inches will plunge to about 0.6 inches Thursday morning. This will also be quite noticeable as dewpoints plunge into the 50s tomorrow, quite a change from this very humid summer. A model consensus blend was used for tonight's lows and Thursday's highs: lows mainly 60-65 tonight (warmer on the Cape Fear coast) and highs in the upper 70s on Thursday. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... As of 300 PM Wednesday...True autumn cold front will be offshore Thursday night with a beautiful refreshing airmass flooding into the Carolinas behind it. PWATs fall to around 0.5 inches, which is very close to the daily minimum for the period according to SPC sounding climo for MHX. This is indicative of the exceedingly dry air, so expect zero cloud cover through the short term. Despite the abundant sunshine, cool northerly flow will keep highs below climo, right around 80-81 all locations, and with dewpoints in the 50s it will feel very crisp and fall like. The dry air will also allow mins to drop to the coolest values since early June, dropping into the mid/upr 50s Thursday night, and upr 50s/low 60s Friday night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday...Canadian high pressure will build down from the north through the weekend as it shifts slowly east. This will maintain a relatively cooler northerly flow through Saturday. The winds will become NE by the end of the weekend allowing for some moisture return off the Atlantic. The initial lower dewpoint air will allow for cool overnight temps but early September sunshine will help bring temps back up around 80 Sat. The mid to upper trough over the northeast will begin to slowly lift north and flatten out through the weekend. The latest runs show trough breaking off into cutoff low over the Gulf coast states over the latter half of the weekend and absorbing the circulation of Irma through early next week. The flow aloft will shift to become more westerly as it flattens out and eventually will shift around becoming more easterly around the circulation of Irma Sunday into Monday. This will maintain an overall dry forecast through at least the first half of the weekend, but the more on shore flow will bring a gradual return of moisture with potential for pcp increasing along the coast Sat into Sun. The forecast for Mon and Tues will be largely dependent on the track of Irma. The official forecast for Irma as of this afternoon will bring Irma to the southern tip of Florida by Sunday morning and then a turn northward is expected up the east coast of Florida through Monday toward the GA/SC coast. Higher surf and stronger rip currents will continue through the weekend well ahead of Irma as increasing longer period swell continues to enter the local waters. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... As of 06Z Thursday...Cold front off the coast with BKN/OVC deck between 5-6k ft gradually moving east across the area. Inland sites may clear out before daybreak and might see brief period of low stratus bouncing between SCT/BKN. Do see some reports of BKN IFR stratus upstream but reports are not widespread. Have not gone for any BKN/OVC IFR ceilings but cannot rule out a short duration IFR conditions at FLO/LBT through 12Z or so. Remainder of the period will be VFR with light winds from the northwest lazily veering to north-northeast late in the period. Extended Outlook...VFR conditions expected today through Saturday. Expect deteriorating conditions late Sunday thru early next week as a result of the latest Hurricane Irma forecast track. && .MARINE... NEAR TERM /THROUGH THURSDAY/... As of 945 PM Wednesday...Small craft exercise caution to continue across the local waters due to SW winds 10 to 20 kt and seas in the 3 to 5 foot range. A small craft advisory will likely be needed by late Thu or more-so Thu night. The cold front will traverse the local waters and push offshore during the pre-dawn Thu hours. Winds will veer to the NW to N at a solid 15 kt after the CFP but drop back to 10 to 15 kt during daytime Thu. Significant seas will run in the 3 to 5 ft range tonight highlighted and dominated by the SW wind chop. The current 1 to 2 foot, ESE Irma Swell at 12 to 14 second periods this evening will build to 2 to possibly 3 ft during Thu daytime morning...and further build to 4+ ft Thu aftn or early evening with periods also increasing to 15+ seconds as illustrated by the latest Wavewatch3 model run. Previous.................................................... As of 300 PM Wednesday...A cold front currently across the central Carolinas will move eastward and off the coast overnight. At least one more wave of showers and thunderstorms are expected as the front moves through tonight, but prior to then other thunderstorms could pop up in the humid and unstable airmass at almost any time. Synoptic southwesterly winds 15-20 kt ahead of the front have been frequently disrupted by thunderstorms earlier today, but should veer northwesterly 10-15 kt late tonight after the front passes by. North winds will veer northeasterly Thursday with diminishing wind speeds expected. Forerunner long-period swells from Hurricane Irma have arrived in our coastal waters. Spectral wave data from the Frying Pan Shoals buoy shows these swells at 1.3 feet height every 15 seconds. Combined with a choppier 5-6 second wind wave, total seas range from 3-5 feet across the coastal waters, and should persist through most of the night. As winds turn offshore after midnight we'll lose a portion of the shorter period wave component, with 2-4 foot combined seas expected on Thursday. SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 300 PM Wednesday...High pressure building down the coast will create light north to northeast winds Thursday night with speeds 10 kts or less. The gradient will begin to tighten during Friday as the high expands from the Great Lakes, and distant Hurricane Irma approaches Florida Friday night. This will cause NE winds to increase steadily across the waters, becoming 20-25 kts Friday night, and an SCA will be needed for all waters through the period. These strong NE winds will drive rapidly increasing wave heights as well thanks to an amplifying NE wind wave as well as swell from Hurricane Irma, and seas will build from 4-6 ft Thursday night, to as much as 8-10 ft Friday night. LONG TERM /SATURDAY THROUGH MONDAY/... As of 300 PM Wednesday...Long term will be mainly be characterized by NE winds shifting to the east and increasing as Irma makes its way up the southeast coast through early next week. WNA guidance shows longer period over 14 to 17 second swell continuing to enter the local waters through the weekend. This will produce a gradual rise in seas possibly reaching up to 6 to 9 ft through Sun and possibly exceeding 10 to 15 ft on Mon, depending on track of Irma. The seas may ramp up further with dangerous surf developing this weekend into early Tues. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...DCH/TRA SHORT TERM...JDW LONG TERM...RGZ AVIATION...III MARINE...
Hazardous weather outlook, Sep 6, 10:16 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1016 PM EDT Wed Sep 6 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-080230- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 1016 PM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Powerful Hurricane Irma should be approaching the United States this weekend, but it is too early to project its exact track and its impacts on our forecast area. Remain diligent and have your hurricane plan ready in case future tracks for Irma change. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-080230- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 1016 PM EDT Wed Sep 6 2017 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Powerful Hurricane Irma should be approaching the United States this weekend, but it is too early to project its exact track and its impacts on our forecast area. Remain diligent and have your hurricane plan ready in case future tracks for Irma change. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. For Thursday... Moderate Risk of Rip Currents. For late this week, thru the upcoming weekend and early next week... Swells from Hurricane Irma will result in a prolonged period of dangerous beach conditions in the form of numerous strong rip currents, rough and high surf conditions along with strong undertows and longshore currents respectively. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-080230- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1016 PM EDT Wed Sep 6 2017 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. For late Thursday thru the upcoming weekend and into early next week... 1. Small Craft Advisory conditions expected. 2. Building long period Irma Swells will make navigation to and from the Atlantic Ocean thru area inlets and river mouths extremely hazardous by this weekend and continuing thru early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:39 PM EDT | Rip Current Statement | ILM | Georgetown, Horry | 5 days |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.